MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GEN II CEMENTED TIBIAL B/PLATE SZ2 RIGHT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED,

SMITH & NEPHEW, INC. GEN II CEMENTED TIBIAL B/PLATE SZ2 RIGHT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED,
Catalog Number 71420180
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/30/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that revision surgery was performed.The tibia had to be removed.
 
Additional Manufacturer Narrative
The associated devices were returned and evaluated.A visual inspection of the returned device could not confirm the stated failure mode.The femoral component had little bone /bone cement adhered to the surface and had scratches and discoloration on the articular surface.The tibial insert had wear on the articular surface and scratches on the anterior side.The tibial baseplate had a significant amount of bone/ bone cement adhered to the surface and scratching on the superior side.The devices were manufactured in 2013.A review of complaint history did not reveal additional complaints for the listed batches for the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.The clinical / medical investigation concluded that the two x-rays provided show extreme bone resorption around the femoral component and loosening, in addition to the product evaluation which confirms the reported wear.It is unknown the root cause for the bone resorption however, we cannot rule out the reported articulation of the prosthesis or the patient body habitus (weight unknown) as contributing factors.The future impact to the patient beyond the revision cannot be concluded.No further clinical/medical assessment is warranted at this time.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GEN II CEMENTED TIBIAL B/PLATE SZ2 RIGHT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED,
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8092364
Report Number1020279-2018-02541
Device Sequence Number13792757
Product Code JWH
UDI-Device Identifier03596010206329
UDI-Public03596010206329
Combination Product (Y/N)N
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71420180
Device Lot Number13ET30787
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/30/2018
Supplement Date Received by Manufacturer10/30/2018
Initial Report FDA Received Date11/20/2018
Supplement Report FDA Received Date05/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;